MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30964
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = other healthcare professional.Pma/510(k) number = k130293.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during preparation for an endovascular transluminal angioplasty of the superficial femoral artery (sfa), an advance 18 lp low profile balloon catheter would not maintain negative pressure.The user reportedly flushed the device and then attached an unknown inflation device to the balloon port.While pulling negative pressure, air was pulled into the inflation device and the balloon would not maintain negative pressure.The complaint device did not make contact with the patient.A new balloon worked as intended with the same inflation device.There has been no report that the patient required any additional procedures or experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation/evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection and functional test of the returned device were conducted during the investigation.The visual inspection of the returned device revealed no biomatter present on the product.The balloon was wrapped and appeared to have never been inflated, consistent with reported details that the device did not make patient contact.During the functional test, negative pressure was pulled with a syringe and inflation device.A vacuum was created and negative pressure maintained.The balloon was then inflated to the rated burst pressure with water and air.At no point during these tests was there an indication that the device had leaked.Rather, pressure was maintained throughout these tests.No damage or nonconformances were discovered on the return device.The device complaint was not supported based on visual and functional inspection.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that no cause could be established for the stated device failure.While the complaint will be considered confirmed based on customer testimony, no evidence from the investigation supported deficiencies in the balloon catheter or the inflation device used.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8497301
Report Number1820334-2019-00872
Device Sequence Number1634024
Product Code LIT
UDI-Device Identifier10827002309644
UDI-Public(01)10827002309644(17)210809(10)9080525
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2021
Device Model NumberG30964
Device Catalogue NumberPTA4-18-150-6-20
Device Lot Number9080525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1